MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 12/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the adverse event of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid.It is well established that pd patients are at high risk for peritoneum infections.The root cause of this patient¿s infection can be attributed to a break in aseptic technique during pd therapy with no indication of a contributing deficiency or malfunction of any fresenius product(s) or device(s) as reported by a medical professional.Nonadherence to asepsis during pd is the leading source of transmission of peritonitis causing pathogens.This is further evidenced by the presence of a microorganism that is part of the normal flora of human gastrointestinal (gi), genitourinary (gu) and aerodigestive tracts.Therefore, the liberty cycler set can be excluded as a potential source or contributor to this patient¿s adverse event.Based on the available information, there was no allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.
 
Event or Problem Description
A peritoneal dialysis registered nurse [(pd)rn] reported to fresenius customer service that this peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler was hospitalized with peritonitis.There was no specific allegation that this event was related to a deficiency or malfunction of any fresenius device(s) or product(s) in the initial reporting.Upon follow-up with the patient¿s pdrn, it was reported that this patient was hospitalized on (b)(6) 2025 following abdominal pain and cloudy peritoneal effluent fluid noted at home.Peritoneal effluent fluid cultures and a white blood cell (wbc) count obtained and tested in the hospital on (b)(6) 2025 presented with klebsiella pneumoniae in the culture and a wbc count of approximately 6000/mm3 (exact count not reported).The patient was diagnosed with peritonitis due to a break aseptic technique during ccpd therapy on the liberty select cycler art home.The patient was prescribed intraperitoneal (ip) vancomycin at 2000 mg and ip ceftazidime at 2000 mg (frequencies not reported) to address the infection while hospitalized.The patient has been able to undergo ccpd therapy on a hospital-provided baxter cycler (not a fresenius product) for the duration of the admission.The patient is recovering from this event as he remains admitted and awaiting discharge home.It was reported that the patient¿s peritonitis and associated hospitalization were not the result of a deficiency or malfunction of any fresenius product(s) or device(s).The patient will remain on ccpd therapy on the same liberty select cycler at home upon discharge.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.There is no allegation of cassette malfunction based in the complaint description and information provided, the reported peritonitis was attributed to a breach in aseptic technique.There is no allegation of cassette malfunction.As there is no allegation related to product manufacture, the complaint is deemed unconfirmed.
 
Event or Problem Description

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key23959846
Report Number0008030665-2026-00018
Device Sequence Number17545762
Product Code FKX
UDI-Device Identifier00840861102709
UDI-Public00840861102709
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight70 KG